MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DAVINCI SI; PATIENT SIDE CART, RECERTIFIED

INTUITIVE SURGICAL, INC DAVINCI SI; PATIENT SIDE CART, RECERTIFIED
Model Number 380686-03
Medical Device Problem Code No Device Output (1435)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An intuitive surgical, inc.(isi) field service engineer (fse) was dispatched to the customer site to further investigate the reported complaint.The fse could not reproduce the reported issue that endoscopic camera manipulator (ecm) being stuck.However, the fse confirmed that the bearing of the ecm in-out movement had fallen off, which could contribute to the cause of the reported issue.The fse replaced the ecm to resolve the issue.The system was tested and verified as ready for use.The ecm unit involved with this complaint has been returned for evaluation.Failure analysis was able to reproduce the reported complaint during test driving.The lead screw assembly will be replaced as a fix.No image or procedure video was provided for review.This complaint is being reported based on the following conclusion: during a da vinci-assisted surgical procedure, the endoscopic camera manipulator (ecm) movement was stuck on the vertical axis and did not improve despite troubleshooting.The procedure was converted to open and completed successfully.The patient had increased procedure time and enlarged incision lines due to the conversion.
 
Event or Problem Description
It was reported that during a da vinci-assisted prostatectomy (radical extraperitoneal without lymphadenectomy) surgical procedure, the customer informed the technical support engineer (tse) that endoscopic camera manipulator (ecm) movement was stuck about an hour after the surgery started.The ecm issue occurred on the vertical axis, which could not be moved up and down.The other patient side manipulators (psms) were normal.The tse reviewed the error logs but could not find any related errors.The tse had the customer perform hard power cycle and replace the drape, but the issue persisted.The surgeon elected to convert to open surgery.The procedure was completed successfully.The customer stated that there was patient injury because the incision site was extended and prolonged procedure time.Intuitive surgical, inc.(isi) made multiple follow-up attempts to obtain additional information.However, no further details have been received as of the date of this report.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
On 11/30/2022, the following additional information was obtained: the system functionality was checked upon powering on the system without errors.The patient tolerated the open procedure well.The patient's hospitalization was prolonged due to the procedure conversion.It was unknown if the patient experienced any post-operative complications following the surgical procedure.

Brand Name
DAVINCI SI
Common Device Name
PATIENT SIDE CART, RECERTIFIED
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key15866762
Report Number2955842-2022-15529
Device Sequence Number2532218
Product Code NAY
UDI-Device Identifier00886874110775
UDI-Public(01)00886874110775
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K081137
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Biomedical Engineer
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 10/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number380686-03
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/26/2022
Supplement Date Received by Manufacturer11/30/2022
Initial Report FDA Received Date11/25/2022
Supplement Report FDA Received Date12/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexMale